Hi there Ii recently posted on the forum asking for suggestions to help with RLS as I had been prescribed ritigotene patches and wondered if there was any other forms of help. I hadbeen amazed at all the suggestions and have tried several of them however in the mean time I have had an allergic reaction to the patches and my neurologist has taken me off them . She said to just stop using them and take pregabalin instead 75 mg increasing over the next few weeks. I asked if I should do this gradually and she said no because they were the same group pf drugs. I stopped the patch last night and took pregabalin instead. I had the most awful night with my legs jumping having to move all night long and only got some relief by constantly moving and hitting my legs. Is this a normal reaction to with drawl from this drug???
withdrawal: Hi there Ii recently posted... - Restless Legs Syn...
Restless Legs Syndrome
So sorry for you, upbeat! And I read it was tour neurologist? In NL we would say she needs to go nack to school, as the rotigotine patch is a dopamine agonist (DA) and pregabalin is an alpha2delta ligand. Totally ifferent types of drugs.
What amount of rotigotine were you on and for how long? Due to the itchiness we cannot advise you to slowly reduce ( e.g. by cutting the patches). Maybe you have to wait it out and thus be prepared for a few or quite a few bad nights. Many people report that it takes a while (several weeks) for the pregabalin to take full effect, thus don’t up too quickly. Your symptoms obviously react to the withdrawing of the rotigotine.
Incidentally, have you had you ferritin checked? Is the level not just ‘good’ or ‘normal’ but well above 100? Meanwhile, there are many non-drug actions that may give a little relief; pacing, massaging, hot baths, Mg (oil), stretches, strong mental diversions, compression socks - to name a few.
You may want to have a firm chat with your neurologist, and if she maintains her story, try to find another or simply work with your gp if she/he is willing and open to your input.
Hi Lottem thanks so much for your reply. My reaction has been quite severe swelling and itchiness so I understand I cant cut down and will just have to wait for the pregabalin to take effect. I have tried all of your suggestions and the only one that helped last night was pacing most of the night ... not good . With reference to the ferris levels I am having a battle with my gp over this. When diagnised by the NR she sent him a letter asking that I be put on iron as my levels were low. he dismissed this and sent me for more tests. It came back my ferris level is 48 which I know from this forum is too low and may be a conrtibuting factor. The GP said that it was in the ormal range and when I explained that the neurologist had asked for me to be put o niron in her letter he dismissed this and said he wouldnt prescribe as it wasnt necessary. I am now trying to contact ,y neurologist again to ask that she contact the GP and prescribes iron. Sometimes it feels like no one really understands how this condition affects your life. i am a full time carer for my Mum who has dementia and my Dad who is disabled so need to get some rest at night .....or i am not going to be able to care for them.
You’re in a bad place, for several reasons. And onviously your go is not helpful.
1. Print out this paper about the newest insights and recommendations for the supplementation of iron for those with RLS and show it to your gp: ncbi.nlm.nih.gov/m/pubmed/2...
2. Indeed, as you wrote yourself, contact your neurologist and let het prescribe the iron or let her contact your gp to convince him to prescribe the iron.
3. You know your ferritin level, also your other iron levels? If not, ask for a printout. Anyway, with this ferritin overload seems inlikely (also given that your neurologist want to prescribe iron for you), and you van take iron supplementation in your own hand. Iron bisglycinate once every other day, maybe also an iron patch (available through patchMD, they frequently have offers) also every other day. This way (every other day) iron levels rise about as quickly as with the classic 3x daily supplementation, but overload is far less likely. Check out recents post by joolsg. She has been following this approach for months; I have (again) since two weeks.
Hope it helps, although iron is usually a slow route. But an important basis!
I'm so sorry to hear of your battle with your doctors! Having doctors that are not on the same page with each other causes suffering in us!!! Unfortunately, I don't think they realize this. It's a crying shame! We suffer enough with this syndrome, so we definitely don't need the extra stress! My medical team got me so stressed out that I cut back my visits with them (by a lot) for the sake of my sanity.
If comfortable, please keep us posted on what the doctors decide when they contact each other (which will hopefully be ASAP). If you need to tell them that they are "killing" (enter verb of your choice here) you while they get off their high horses and help you properly, please do that.
Here are just a few enlightening lessons I learned from my medical team:
1. I know a heck of a lot more than they do about my RLS (and RLS in general)
2. I know how NOT to treat a person who suffers with RLS
3. I am the best doctor for me. I know what I need and what I don't need.
Sending you the strength to deal with the ignorant (and the arrogant),
thanks Jessica... that sounds like great advice...just need them to work together
you're welcome Yes, getting them to work together and to get their facts straight is essential.
If they have big egos, hopefully they will set those aside when they talk to each other. If they don't, then tell them what they are doing to you while they come to their senses. This is your life that they are responsible for! There is no room for egos when it comes to that!
Not what you're looking for?
You may also like...
with the help of tramadol.
However we are in night 2 with no sleep the tramodol isn’t helping at...
notice that just one patch wasn’t enough so I would leave the previous days’ patch on while...
the other suggested to upper the dose.)He made me stop pram in 3 days!I got mad with legs jerking...
weeks. It is pure hell., day and night.
My dr is really trying to help me but I know he is looking...
suffered from RLS, except for a couple of occasions when I stopped taking it and it drove my RLS...